Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 79, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2012, 9:13 PM CDT for Mountrail County, Ward County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2012, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 26, 2012, 9:44 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mountrail County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
163
WUUS53 KBIS 270213
SVRBIS
NDC061-101-270315-
/O.NEW.KBIS.SV.W.0079.120627T0213Z-120627T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
913 PM CDT TUE JUN 26 2012
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA
* UNTIL 1015 PM CDT
* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PARSHALL...OR 46 MILES WEST OF MINOT...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARSHALL...PLAZA...MAKOTI...RYDER...DOUGLAS...RICE LAKE...
BERTHOLD...DES LACS...FOXHOLM AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4826 10208 4845 10149 4785 10106 4785 10227
4807 10242
TIME...MOT...LOC 0212Z 242DEG 34KT 4799 10220
WIND...HAIL <50MPH 1.00IN
$$
HEINERT/JP MARTIN2 follow-up statements
224
WWUS53 KBIS 270233
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT TUE JUN 26 2012
NDC061-101-270315-
/O.CON.KBIS.SV.W.0079.000000T0000Z-120627T0315Z/
MOUNTRAIL ND-WARD ND-
933 PM CDT TUE JUN 26 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN WARD
AND EAST CENTRAL MOUNTRAIL COUNTIES UNTIL 1015 PM CDT...
AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THE STORMS WERE CLUSTERED 5 MILES NORTHEAST OF MAKOTI...
OR 30 MILES SOUTHWEST OF MINOT...MOVING EAST AT 35 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN IS ALSO OCCURRING WITH THE STORMS.
&&
LAT...LON 4823 10205 4831 10142 4785 10106 4789 10195
4809 10212
TIME...MOT...LOC 0232Z 252DEG 33KT 4802 10170
WIND...HAIL <50MPH 1.00IN
$$
HEINERT277
WWUS53 KBIS 270244
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
944 PM CDT TUE JUN 26 2012
NDC061-101-270253-
/O.CAN.KBIS.SV.W.0079.000000T0000Z-120627T0315Z/
MOUNTRAIL ND-WARD ND-
944 PM CDT TUE JUN 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WARD AND EAST CENTRAL
MOUNTRAIL COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THE THUNDERSTORMS.
LAT...LON 4823 10205 4831 10142 4785 10106 4789 10195
4809 10212
TIME...MOT...LOC 0243Z 252DEG 33KT 4805 10155
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 8:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 26, 8:32 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 832 PM CDT TUE JUN 26 2012 .DISCUSSION...DID A QUICK UPDATE TO ALLOW THE HEAT ADVISORY TO EXPIRE AND EXPAND POPS A LITTLE BIT MORE TO THE WEST INTO THE NORTH CENTRAL PART OF THE STATE. THE LATEST RAP SHOWS STORMS CONTINUING INTO THE NORTH CENTRAL THIS EVENING. THE POTENTIAL FOR SEVERE STORMS REMAINS WITH PLENTY OF INSTABILITY STILL IN PLACE. THE RED FLAG WARNING STILL LOOKS WARRANTED IN THE SOUTHWEST WITH TEMPERATURES NEAR 100 DEGREES AND DRIER AIR IN THAT REGION. CONDITIONS SHOULD BEGIN TO IMPROVE IN THE NEXT COUPLE OF HOURS AS TEMPERATURES BEGIN TO DECLINE. && .AVIATION...VFR CONDITIONS SHOULD BE THE RULE IN MOST LOCATIONS...THOUGH WE WILL HAVE TO MONITOR THE POSSIBILITY OF STORMS TRYING TO REACH KMOT...AND PERHAPS KISN AGAIN. FOR NOW...HAVE LET THE TEMPO GROUP AT KISN END...BUT WILL CONTINUE TO MONITOR THE STORMS IN EASTERN MONTANA IN CASE THEY HOLD TOGETHER AND REACH THE TERMINAL LOCATION. SOUTHEAST WINDS WILL TURN WEST AND THEN NORTHWEST AS A COLD FRONT CROSSES THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR NDZ031-032-040- 043. && CK
Hazardous weather outlook, Jun 26, 9:05 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 905 PM CDT TUE JUN 26 2012 NDZ031-032-040-043-280215- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 805 PM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT A RED FLAG WARNING IS IN EFFECT FOR FAR SOUTHWEST NORTH DAKOTA THIS EVENING. TEMPERATURES IN THE UPPER 90S...RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT...AND GUSTY WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A HIGH FIRE DANGER ACROSS SOUTHWESTERN NORTH DAKOTA WEDNESDAY. THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ001>005-009>013-017>021-033-041-044-280215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-STARK-HETTINGER- ADAMS- 905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA THIS EVENING. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NDZ022-023-025-034>037-042-045>048-050-051-280215- SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 905 PM CDT TUE JUN 26 2012 /805 PM MDT TUE JUN 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA FRIDAY NIGHT INTO SATURDAY AND AGAIN SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CK
In the hours before
Special weather statement, Jun 26, 6:13 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 613 PM CDT TUE JUN 26 2012 NDZ017-031-032-270015- BILLINGS-GOLDEN VALLEY-MCKENZIE- 513 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EXTREME WEST CENTRAL MCKENZIE COUNTY TO EXTREME WEST CENTRAL GOLDEN VALLEY COUNTY...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... TROTTERS... EAST FAIRVIEW... SATHER DAM... CARTWRIGHT... CHARBONNEAU... ALEXANDER... RAWSON... ARNEGARD... THEODORE ROOSEVELT NATIONAL PARK NORTH... WATFORD CITY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
Special weather statement, Jun 26, 6:31 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 631 PM CDT TUE JUN 26 2012 NDZ009-017-018-031-032-270000- BILLINGS-DUNN-GOLDEN VALLEY-MCKENZIE-WILLIAMS- 531 PM MDT TUE JUN 26 2012 ...SPECIAL WEATHER STATEMENT... AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF WILLISTON TO 65 MILES SOUTH OF WILLISTON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SATHER DAM... CHARBONNEAU... TRENTON... CHARBONNEAU... ALEXANDER... WILLISTON... RAWSON... THEODORE ROOSEVELT NATIONAL PARK NORTH... WATFORD CITY... GRASSY BUTTE... ARNEGARD... SPRING BROOK... EPPING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. HEINERT
Local storm report, Jun 26, 7:10 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL ARNEGARD 47.81N 103.44W
06/26/2012 E0.75 INCH MCKENZIE ND TRAINED SPOTTER
&&
KINGLocal storm report, Jun 26, 8:01 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
801 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 14 S WATFORD CITY 47.60N 103.26W
06/26/2012 M1.75 INCH MCKENZIE ND TRAINED SPOTTER
HAIL LASTED FROM 740 PM CDT TO 750 PM CDT. ALSO HAD
VERY HEAVY RAIN AND WIND GUSTS TO 25 MPH. THIS WAS AT
THE NORTH UNIT OF THEODORE ROOSEVELT NATIONAL PARK.
CALLER REPORTED NO DAMAGE.
&&
JP MARTINSpecial weather statement, Jun 26, 9:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 904 PM CDT TUE JUN 26 2012 NDZ001-002-009-017-031-032-270415- DIVIDE-BURKE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... WATFORD CITY...BEACH...MEDORA 904 PM CDT TUE JUN 26 2012 /804 PM MDT TUE JUN 26 2012/ ...STRONG WINDS EXPECTED AFTER 930 PM CDT NORTHWEST AND WEST CENTRAL... A COLD FRONT MOVING THROUGH EASTERN MONTANA WAS CREATING STRONG WINDS LATE THIS TUESDAY EVENING. REPORTS OF THIRTY TO 50 MPH WINDS...FROM WOLF POINT TO GLASGOW EXTENDING SOUTH TO MILES CITY HAVE BEEN OBSERVED. AS THE FRONT MOVES INTO NORTH DAKOTA...AFTER 930 PM CDT...THE WINDS WILL INCREASE TO 30 TO 50 MPH FOR AN HOUR OR TWO. AFTER THAT TIME THE WINDS WILL DIMINISH A BIT TO 15 TO 25 MPH. PLACES LIKE GRENORA...TROTTERS...CROSBY...WILLISTON...WATFORD CITY...STANLEY...KILLDEER AND BEACH WILL SEE STRONG WINDS THROUGH MIDNIGHT CDT. TAKE PRECAUTIONS IF YOU ARE WORKING OUTDOORS...OR IN ELEVATED LOCATIONS THIS TUESDAY EVENING. WAA
Local storm report, Jun 26, 9:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT TUE JUN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 7 E NEW TOWN 47.98N 102.34W
06/26/2012 E1.00 INCH MOUNTRAIL ND PUBLIC
HAIL CONTINUED FALLING AT 907 PM CDT. THIS IS AT THE
INTERSECTION OF HIGHWAY 23 AND HIGHWAY 8...THE SCENIC 23
CLUB. WIND SPEEDS ESTIMATED 40 MPH.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jun 26, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 42 min |
| Jun 26, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 67 min |
| Jun 26, 10:32 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 58 min |
| Jun 26, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burke, McKenzie, Mountrail, Williams | 54 min |
| Jun 26, 11:32 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 43 min |
| Jun 26, 11:49 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 56 min |
| Jun 27, 12:41 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 49 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.